Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

July 24, 2016Chase County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 24, 2016, 6:49 PM MDT for Chase County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 6:49 PM MDT (00:49 UTC)
Expired
Jul 24, 2016, 7:45 PM MDT
In force
56 min
Issued by
NWS North Platte, NE

County Chase County, NE

The radar

The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS83 KLBF 250049
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT SUN JUL 24 2016
 
NEZ058-069-250145-
CHASE NE-PERKINS NE-
649 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND WESTERN PERKINS
COUNTIES UNTIL 745 PM MDT...

AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VENANGO...OR 16 MILES WEST OF GRANT...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...GRANT...VENANGO...LAMAR...CHASE...CRETE...
BRANDON AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4037 10204 4099 10204 4099 10182 4052 10153
TIME...MOT...LOC 0048Z 340DEG 12KT 4079 10204 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:30 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 24, 5:30 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
630 PM CDT SUN JUL 24 2016

.SHORT TERM...(This evening through Monday)
Issued at 331 PM CDT Sun Jul 24 2016

Surface high pressure will be centered across eastern Nebraska
tonight, with light east to southeast winds across western and
north central Nebraska on the western side of the high pressure
center. The combination of subsidence and drier air advecting into
the region will allow for a very comfortable night, with lows
dropping into the upper 50s to lower 60s. There will be a small
chance for showers and thunderstorms across far southwest Nebraska
this evening, as ample instability within upslope flow may allow
for some thunderstorms to survive off the higher terrain to the
west.

Return southeast flow develops Monday as the high pressure center
moves off to the east into Iowa. Dew points will once again be on
the rise, with mid 60s by late afternoon advecting into southwest
Nebraska. Scattered late afternoon thunderstorms are expected to
develop once again in the higher terrain areas to the west within
increasingly moist upslope flow. Southeast flow beneath northwest
flow aloft will set up a favorable shear environment which would
support right moving supercell structures. Any of this activity
though should remain west of the area until tomorrow evening.

.LONG TERM...(Monday night through Sunday)
Issued at 331 PM CDT Sun Jul 24 2016

Monday Night through Tuesday Night: The 500 hPa high near the
four corners will build to about 595 dam to begin the period as
minor ridging occurs over western and north central NE Monday. A
mid-level shortwave trough will round the ridge from north
central WY to central SD/far north central NE beginning late
afternoon Monday into early Tuesday providing weak large scale
ascent. During the day, a lee-side trough will develop and deepen
near the Front Range, meanwhile there will be decent moisture over
western NE at the surface and at low-levels due to the predominant
S-SSE flow. Current thinking is that the best chances for
convective development will be north of and along I-80, and as
development occurs over the higher terrain that then moves
east into western Nebraska. There will be a marginal chance for
isolated strong to severe thunderstorms, mainly over the northwest
quad of the CWA. Wherein, decent instability will combine with
about 30-45 kts of 0-6 km bulk shear to promote organized
multicells, some supercells possible. Otherwise, storms may linger
and persist overnight, mainly over north central NE.

Tuesday will be another warm day with increased chances for
showers and thunderstorms in the afternoon through Tuesday night.
Surface lee-side trough near the Front Range will deepen during
the day. Not much change to the large scale pattern with the 500
hPa high by the Four Corners region moving slightly west more into
the southwest US. Meanwhile, another disturbance aloft rounds the
broad ridge into western NE. There will be decent moisture in the
BL and lower-levels, more so compared to Monday night, as
moisture will be better distributed across the CWA, especially in
the BL and surface. Instability will be decent and bulk shear will
be supportive of multicells, and possible some supercells. The
best environment looks to be across the northern two-thirds of the
CWA at this time. As such, there will be marginal risk of strong-
severe storms, and this is highlighted in the SPC Day 3 outlook
with the entire CWA in the MRGL risk area. Guidance suggests and
supports convection lingering and continuing overnight with the
assistance of the nocturnal low-level jet that strengthens Tue
evening/early Wed morning. Notably, the NAM12 QPF and placement
would suggest an organized MCS developing and going through the
middle of the CWA. GFS QPF also supports a similar story, however,
the guidance is more north and east with respect to its QPF
placement. Current thinking is that there is good potential for
overnight convection Tuesday Night. Moderate-heavy rainfall will
be a concern given PW ~1.25 to 1.5” and decent 850 hPa moisture
transport. There is still some uncertainty in regard to location
and coverage Monday Night and Tuesday, so further tuning will be
necessary as we get closer.

Wednesday through Sunday: A cooling trend will begin Wednesday as
a weak cold front will gradually push south into much of the CWA
during the day. This will allow cooler air to filter into the CWA,
at least across the northeast half. However, the southwest half of
the CWA will still see highs mainly in the far upper 80s to lower
90s. The cooling trend will continue Thu and Fri with highs in the
80s, with lower to mid 80s north of and along I-80. Warmer
temperatures return Sat and Sun - highs Sunday are forecast into
the lower 90s across much of the CWA. There will be increased
chances of showers and Thunderstorms across the forecast area
Wednesday through Friday night as multiple disturbances round the
500 hPa high over southwest US as northwest flow prevails at the
mid-levels.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 629 PM CDT Sun Jul 24 2016

It looks like the ongoing storm activity across Ern Colo will
continue moving east southeast and affect Swrn Neb this evening
...01z-05z. The HRRR models support this forecast.

The next thunderstorm chance develops 23z or later Monday aftn as
storm development may occur on the Srn Black Hills...20z-22z.
Storm motion would be southeast toward or into Nwrn Neb 23z or
later. Otherwise VFR is expected all areas.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Taylor
LONG TERM...ET
AVIATION...CDC
Hazardous weather outlook, Jul 24, 2:32 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN JUL 24 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT SUN JUL 24 2016 /232 PM MDT SUN JUL 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST NEBRASKA
TONIGHT...MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EXIST
THROUGH MUCH OF NEXT WEEK...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY
NIGHT...MAINLY WEST OF VALENTINE TO OGALLALA. A FEW STRONG TO
SEVERE STORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND TUESDAY
NIGHT ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Jul 24, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT SUN JUL 24 2016

NEZ058-069-250145-
CHASE NE-PERKINS NE-
649 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND WESTERN PERKINS
COUNTIES UNTIL 745 PM MDT...

AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VENANGO...OR 16 MILES WEST OF GRANT...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...GRANT...VENANGO...LAMAR...CHASE...CRETE...
BRANDON AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4037 10204 4099 10204 4099 10182 4052 10153
TIME...MOT...LOC 0048Z 340DEG 12KT 4079 10204

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:15 PM MDTSpecial Weather StatementLBFChase60 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.